Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 196, NWS Des Moines, IA

July 22, 2013Clarke County, Madison County, Warren County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2013, 9:55 PM CDT for Clarke County, Madison County, Warren County, Iowa. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2013, 9:55 PM CDT (02:55 UTC)
Expired
Jul 22, 2013, 10:45 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, IA, Madison County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 50 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:56 PM CDTTSTM WND DMG3 Nne Patterson, IASIX INCH IN DIAMETER TREE BRANCH DOWN ACROSS THE ROAD. TIME ESTIMATED FROM RADAR.
Jul 22, 10:01 PM CDTHAIL 12 Nw Bevington, IANICKEL TO QUARTER SIZE HAIL. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:08 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2851 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WUUS53 KDMX 230255
SVRDMX
IAC039-121-181-230345-
/O.NEW.KDMX.SV.W.0196.130723T0255Z-130723T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
955 PM CDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1045 PM CDT

* AT 952 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF WINTERSET...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  OSCEOLA...PATTERSON...BEVINGTON...ST. CHARLES...ST. MARYS...
  TRURO...NEW VIRGINIA AND OSCEOLA AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 35 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4145 9401 4150 9385 4116 9355 4114 9356
      4099 9377
TIME...MOT...LOC 0255Z 333DEG 26KT 4139 9388

HAIL...1.00IN
WIND...60MPH

$$

COGIL
4 follow-up statements
015 
WWUS53 KDMX 230305
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1005 PM CDT MON JUL 22 2013

IAC039-121-181-230345-
/O.CON.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
WARREN IA-MADISON IA-CLARKE IA-
1005 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARKE...SOUTHEASTERN MADISON AND SOUTHWESTERN WARREN COUNTIES UNTIL
1045 PM CDT...

AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
WINTERSET...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...ST. CHARLES...ST. MARYS...TRURO...NEW VIRGINIA AND OSCEOLA
AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 35 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4099 9377 4137 9392 4143 9379 4116 9355
      4114 9356
TIME...MOT...LOC 0305Z 333DEG 26KT 4134 9380

HAIL...1.00IN
WIND...60MPH

$$

COGIL
070 
WWUS53 KDMX 230316
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT MON JUL 22 2013

IAC039-121-181-230345-
/O.CON.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
WARREN IA-MADISON IA-CLARKE IA-
1016 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARKE...SOUTHEASTERN MADISON AND SOUTHWESTERN WARREN COUNTIES UNTIL
1045 PM CDT...

AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF INDIANOLA...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEW VIRGINIA AND OSCEOLA AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 39 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4102 9373 4129 9386 4136 9373 4116 9355
      4114 9356
TIME...MOT...LOC 0317Z 333DEG 26KT 4126 9375

HAIL...1.00IN
WIND...60MPH

$$

COGIL
734 
WWUS53 KDMX 230324
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT MON JUL 22 2013

IAC121-230334-
/O.CAN.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
MADISON IA-
1024 PM CDT MON JUL 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4103 9372 4123 9379 4128 9379 4132 9370
      4116 9355 4114 9356
TIME...MOT...LOC 0324Z 333DEG 26KT 4121 9372

$$

IAC039-181-230345-
/O.CON.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
WARREN IA-CLARKE IA-
1024 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARKE AND SOUTHWESTERN WARREN COUNTIES UNTIL 1045 PM CDT...

AT 1020 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF INDIANOLA...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEW VIRGINIA AND OSCEOLA AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 46 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4103 9372 4123 9379 4128 9379 4132 9370
      4116 9355 4114 9356
TIME...MOT...LOC 0324Z 333DEG 26KT 4121 9372

HAIL...1.00IN
WIND...60MPH

$$

COGIL
257 
WWUS53 KDMX 230342
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT MON JUL 22 2013

IAC039-181-230352-
/O.EXP.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
WARREN IA-CLARKE IA-
1042 PM CDT MON JUL 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE AND
SOUTHWESTERN WARREN COUNTIES WILL EXPIRE AT 1045 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4103 9372 4123 9379 4128 9379 4132 9370
      4116 9355 4114 9356
TIME...MOT...LOC 0342Z 333DEG 26KT 4109 9364

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:04 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 22, 7:04 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT MON JUL 22 2013

.UPDATE...
ISSUED AT 704 PM CDT MON JUL 22 2013

LINE OF STORMS ACROSS THE HIGHWAY 20 CORRIDOR MOVING SOUTH. HAVE
UPDATED TO REFLECT LATEST RADAR AND TRENDS AND INCREASE POPS TO
THE SOUTH OF THE LINE. ALSO EXPANDED THE SEVERE THUNDERSTORM WATCH
A ROW OF COUNTIES SOUTH.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 326 PM CDT MON JUL 22 2013

COLD FRONT EXTENDING FROM TWIN CITIES TO SIOUX CITY WILL SWEEP SE
ACROSS IOWA THIS EVENING. MAIN DYNAMICS WILL BE ACROSS MN/WI BUT
ISOLATED TO SCATTERED STORMS ARE EXPECTED TO CONTINUE DEVELOP SOUTH
INTO IA. SURFACE FLOW IS FROM THE WEST-SOUTHWEST AHEAD OF THE FRONT
WEAKENING CONVERGENCE BUT INSTABILITY IS STRONG. STORMS THAT DO
DEVELOP WOULD INITIALLY HAVE A HAIL THREAT...AND THEN DUE TO HIGH
BASES AND DRIER AIR ALOFT COULD BECOME GUSTY. EXPECT QUITE A BIT OF
OUTFLOW WITH STORMS THAT DO DEVELOP...WHICH SHOULD KEEP THE LINE
PUSHING ALONG. OUTFLOW SHOULD EVENTUALLY PUSH OUT AHEAD AND CUT OF
INFLOW TO STORMS...SO INTENSITY AFTER AROUND 7 PM SHOULD DIMINISH.
VIRTUALLY ALL OF ACTIVITY SHOULD BE OUT OF CENTRAL IOWA BY MIDNIGHT.
BEHIND THE FRONT A MODERATE PUSH OF COOLER AND DRIER AIR DROPPING
TEMPERATURES BELOW 60 IN THE NORTH.

.LONG TERM.../TUESDAY THROUGH MONDAY/...
ISSUED AT 326 PM CDT MON JUL 22 2013

IN WAKE OF THE COLD FRONT TRAVERSING THE AREA THIS
EVENING...COOLER TEMPERATURES ARE FORECAST FOR THE NEXT WEEK.
IOWA WILL REMAIN BENEATH NORTHWESTERLY FLOW ALOFT AT LEAST THROUGH
THE WEEKEND. ON TUESDAY THE LOWER LEVELS WILL BE PRETTY SCOURED
OUT BEHIND THE FRONT...BUT ALOFT FORECAST SOUNDINGS INDICATE
SUBSTANTIAL SATURATION DURING THE DAY AS A SHORTWAVE MOVES THROUGH
THE FLOW ACROSS NEBRASKA AND SOUTHWEST IOWA INTO MISSOURI. THIS
WILL GENERATE A CONSIDERABLE MID LEVEL CLOUD DECK AND POSSIBLY A
FEW SHOWERS AND STORMS IN THE SOUTHWEST...AND HAVE INCLUDED SOME
SLIGHT CHANCE POPS IN THAT AREA. CONTINUED RECENT TREND OF
FORECASTING MAX TEMPS ABOVE GUIDANCE...BUT DECREASED THE MARGIN ON
TUESDAY TO ACCOUNT FOR THE COMBINED EFFECTS OF COLD AIR ADVECTION
AND ANTICIPATED CLOUD COVER. FROM TUESDAY NIGHT THROUGH THURSDAY
BENIGN AND PLEASANT WEATHER IS FORECAST WITH CONTINUED COOL
TEMPERATURES AND LITTLE TO NO CHANCE FOR RAINFALL.

TOWARD THE END OF THE WEEK THINGS STILL LOOK TO BECOME SOMEWHAT
MORE ACTIVE...AND THE PROGNOSTIC MODELS HAVE COME INTO BETTER
GENERAL AGREEMENT ON THE OVERALL EVOLUTION OF A SERIES OF 500 MB
TROUGHS AND WAVES MOVING ACROSS THE CENTRAL U.S. IT APPEARS THAT A
SUBTLE LEADING SHORTWAVE WILL TRAVERSE IOWA LATE THURSDAY AND
THURSDAY NIGHT...WITH A MORE POTENT WAVE MOVING TO OUR SOUTHWEST
ACROSS THE CENTRAL PLAINS AND MISSOURI ON FRIDAY...THEN THE FINAL
AND STRONGEST TROUGH PIVOTING FROM MINNESOTA ACROSS IOWA AND
WISCONSIN ON FRIDAY NIGHT. AT THE SURFACE THIS WILL TRANSLATE TO A
WEAK TROUGH MOVING ACROSS OUR AREA AROUND THURSDAY
NIGHT...FOLLOWED BY A STRONGER COLD FRONT PROBABLY LATE ON FRIDAY.
THE RESULT IS CHANCE POPS FROM THURSDAY NIGHT INTO FRIDAY
NIGHT...WITH SOME UNCERTAINTY AS TO THE ENDING TIME WHEN RAIN WILL
CLEAR OUT RAPIDLY WITH THE FRONTAL PASSAGE...THEN MUCH COOLER
TEMPERATURES FOR THE WEEKEND WITH HIGHS IN THE 70S AND LOWS IN THE
50S TO LOWER 60S MAKING FOR GLORIOUS LATE JULY WEATHER. ALLBLEND
GUIDANCE POPULATED WITH 20 TO 40 POPS FROM SATURDAY INTO EARLY
NEXT WEEK BUT CAN FIND NO SUPPORT FOR THIS IN THE LONG RANGE
MODELS OR EXPECTED SYNOPTIC PATTERN AND HAVE REMOVED THEM FROM THE
FORECAST.

&&

.AVIATION...23/00Z
ISSUED AT 704 PM CDT MON JUL 22 2013

STORMS PUSHING THROUGH WATERLOO ATTM...SHOULD BE OUT WITHIN THE
NEXT HOUR OR TWO...WITH IMPACTS STILL POSSIBLE AT KOTM AND KDSM
THROUGH 03-04Z. OTHERWISE WINDS TO SHIFT AROUND TO THE
NORTHWEST...WITH SOME HIGH CLOUDS FOR TUESDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...BEERENDS
SHORT TERM...JUNGBLUTH
LONG TERM...JOHNSON/LEE
AVIATION...BEERENDS
Hazardous weather outlook, Jul 22, 9:33 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT MON JUL 22 2013

IAZ004>007-015>017-023>028-033-034-039-231000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
BLACK HAWK-
933 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

IAZ044>050-057>062-070>075-081>086-092>097-231000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
933 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH LATE EVENING INTO THE EARLY
MORNING HOURS. STORMS MAY BE SEVERE WITH GOLF BALL SIZED HAIL AND
60 MPH OR GREATER WINDS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

IAZ035>038-231000-
WEBSTER-HAMILTON-HARDIN-GRUNDY-
933 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

MJB

In the hours before

Local storm report, Jul 22, 9:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             4 SW HUXLEY             41.85N 93.66W
07/22/2013  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL AND WIND GUSTS
            ESTIMATED AT 70 MPH WITH EXTENSIVE CROP DAMAGE...CORN
            STALKS BENT FLAT TO THE GROUND.

0904 PM     HAIL             S GUTHRIE CENTER        41.68N 94.50W
07/22/2013  E1.00 INCH       GUTHRIE            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL FALLING NOW.

&&

LEE
Local storm report, Jul 22, 9:20 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             5 E NEWTON              41.70N 92.94W
07/22/2013  E0.88 INCH       JASPER             IA   TRAINED SPOTTER

&&

SKOW
Local storm report, Jul 22, 9:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     MARSHALLTOWN            42.04N 92.91W
07/22/2013                   MARSHALL           IA   LAW ENFORCEMENT

            MANY LARGE TREES DOWN IN TOWN. SOME TREES 3-4 FEET IN
            DIAMETER. TIME ESTIMATED.

&&

SKOW
Local storm report, Jul 22, 9:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     3 SW CLIVE              41.58N 93.80W
07/22/2013  E60 MPH          DALLAS             IA   TRAINED SPOTTER

            PEA SIZE HAIL TOO. REPORT VIA NWSCHAT.

&&

BEERENDS
Local storm report, Jul 22, 9:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             3 W STRATFORD           42.27N 93.99W
07/22/2013  E1.50 INCH       WEBSTER            IA   PUBLIC

            FROM PHOTO UPLOADED TO KCCI. TIME ESTIMATED FROM RADAR.

&&

SKOW
Local storm report, Jul 22, 9:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             1 NW FOREST CITY AIRPOR 43.24N 93.64W
07/22/2013  E1.00 INCH       HANCOCK            IA   EMERGENCY MNGR

0310 PM     FUNNEL CLOUD     1 NW FOREST CITY        43.27N 93.65W
07/22/2013                   WINNEBAGO          IA   TRAINED SPOTTER

            A TRAINED SPOTTER AND A MEMBER OF THE PUBLIC BOTH
            REPORTED A FUNNEL CLOUD JUST WEST OR NORTHWEST OF FOREST
            CITY.

0328 PM     HAIL             3 WSW MANLY             43.27N 93.26W
07/22/2013  E1.50 INCH       WORTH              IA   TRAINED SPOTTER

            5 MINUTES OF PING PONG HAIL FOLLOWED BY AROUND 10 MINUTES
            OF DIME TO QUARTER HAIL.

0350 PM     HAIL             GARNER                  43.10N 93.60W
07/22/2013  E1.75 INCH       HANCOCK            IA   FIRE DEPT/RESCUE

            GARNER FIRE DEPARTMENT REPORTED GOLF BALL SIZED HAIL ON
            HENSCHEN STREET.

0445 PM     TSTM WND DMG     DOWS                    42.66N 93.50W
07/22/2013                   WRIGHT             IA   LAW ENFORCEMENT

            DELAYED REPORT. LARGE TREE BRANCH DOWN IN TOWN THAT TOOK
            OUT A POWER LINE AND BLOCKING PART OF A ROAD.

0459 PM     HAIL             2 ENE THORNTON          42.96N 93.35W
07/22/2013  E1.25 INCH       CERRO GORDO        IA   TRAINED SPOTTER

0508 PM     HAIL             LAKE CORNELIA           42.79N 93.69W
07/22/2013  E1.50 INCH       WRIGHT             IA   LAW ENFORCEMENT

0525 PM     HAIL             CLARION                 42.73N 93.73W
07/22/2013  M2.00 INCH       WRIGHT             IA   PUBLIC

            FROM PHOTO SUBMITTED TO KCCI. TIME ESTIMATED FROM RADAR.

0530 PM     HAIL             3 ESE CLARION AIRPORT   42.72N 93.71W
07/22/2013  E1.00 INCH       WRIGHT             IA   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL.

0530 PM     HAIL             2 ESE CLARION AIRPORT   42.73N 93.73W
07/22/2013  M1.50 INCH       WRIGHT             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS MOSTLY DIME TO QUARTER SIZED HAIL
            BUT WITH THE LARGEST STONES MEASURED AT 1.5 INCHES.

0543 PM     HAIL             GENEVA                  42.68N 93.13W
07/22/2013  E1.00 INCH       FRANKLIN           IA   TRAINED SPOTTER

            WINDS OF 50 MPH ESTIMATED AS WELL.

0552 PM     HAIL             5 NE LAKE CORNELIA      42.83N 93.60W
07/22/2013  E1.00 INCH       WRIGHT             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL FALLING ON THE
            SOUTH SIDE OF BELMOND.

0555 PM     HAIL             1 ESE BELMOND           42.85N 93.60W
07/22/2013  E1.50 INCH       WRIGHT             IA   PUBLIC

            PUBLIC REPORT OF PING PONG BALL SIZED HAIL IN BELMOND.

0600 PM     HAIL             3 SSE THORNTON          42.90N 93.36W
07/22/2013  E0.75 INCH       FRANKLIN           IA   TRAINED SPOTTER

            RELAYED THROUGH THE CERRO GORDO 911 CALL CENTER.

0610 PM     TSTM WND DMG     COULTER                 42.73N 93.37W
07/22/2013                   FRANKLIN           IA   EMERGENCY MNGR

            APPROXIMATELY 20 LARGE TREES DOWNED IN TOWN. TIME
            ESTIMATED.

0615 PM     HAIL             1 S WOOLSTOCK           42.55N 93.84W
07/22/2013  M1.75 INCH       HAMILTON           IA   PUBLIC

            FROM PHOTO SUBMITTED TO KCCI. TIME ESTIMATED FROM RADAR.

0615 PM     TSTM WND GST     IOWA FALLS              42.52N 93.27W
07/22/2013  E60.00 MPH       HARDIN             IA   PUBLIC

            DIME SIZE HAIL AS WELL. TIME ESTIMATED FROM RADAR.

0625 PM     HAIL             11 NE WEBSTER CITY AIRP 42.54N 93.72W
07/22/2013  M1.25 INCH       HAMILTON           IA   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL. HAIL LASTED UNTIL 635
            PM.

0632 PM     HAIL             2 NW BLAIRSBURG         42.50N 93.67W
07/22/2013  M0.88 INCH       HAMILTON           IA   LAW ENFORCEMENT

0648 PM     HAIL             4 ENE WEBSTER CITY AIRP 42.47N 93.80W
07/22/2013  E1.00 INCH       HAMILTON           IA   TRAINED SPOTTER

0649 PM     HAIL             WEBSTER CITY            42.46N 93.82W
07/22/2013  E1.00 INCH       HAMILTON           IA   LAW ENFORCEMENT

0649 PM     HAIL             3 E WEBSTER CITY        42.46N 93.76W
07/22/2013  E1.00 INCH       HAMILTON           IA   LAW ENFORCEMENT

0650 PM     HAIL             WEBSTER CITY            42.46N 93.82W
07/22/2013  E1.25 INCH       HAMILTON           IA   PUBLIC

            REPORT VIA FACEBOOK

0704 PM     HAIL             6 N JEWELL              42.40N 93.64W
07/22/2013  M1.00 INCH       HAMILTON           IA   TRAINED SPOTTER

0720 PM     HEAVY RAIN       SSW GENEVA              42.67N 93.13W
07/22/2013  M3.20 INCH       FRANKLIN           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 3.2 INCHES OF RAIN FELL IN A
            LITTLE OVER HOUR AT GENEVA. NO FLOODING OBSERVED.

0728 PM     HAIL             3 W STRATFORD           42.27N 93.99W
07/22/2013  E1.50 INCH       WEBSTER            IA   PUBLIC

            FROM PHOTO UPLOADED TO KCCI. TIME ESTIMATED FROM RADAR.

0730 PM     TSTM WND DMG     STATE CENTER            42.02N 93.17W
07/22/2013                   MARSHALL           IA   LAW ENFORCEMENT

            THREE POWERLINES DOWNED. POSSIBLY TIED TO OUTFLOW
            BOUNDARY THAT TRACKED AHEAD OF THE STORM.

0735 PM     TSTM WND GST     STORY CITY              42.19N 93.59W
07/22/2013  E60.00 MPH       STORY              IA   EMERGENCY MNGR

            REPORT VIA NWSCHAT

0745 PM     TSTM WND DMG     MARSHALLTOWN            42.04N 92.91W
07/22/2013                   MARSHALL           IA   LAW ENFORCEMENT

            MANY LARGE TREES DOWN IN TOWN. SOME TREES 3-4 FEET IN
            DIAMETER. TIME ESTIMATED.

0752 PM     TSTM WND GST     ROLAND                  42.17N 93.50W
07/22/2013  E70.00 MPH       STORY              IA   EMERGENCY MNGR

0752 PM     TSTM WND DMG     3 W MARSHALLTOWN AIRPOR 42.11N 92.97W
07/22/2013                   MARSHALL           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS SEVERAL EVERGREEN TREES DOWN ON
            HER PROPERTY...ALSO HEARD A FRIEND LOST A LARGE TREE ON
            THE WEST SIDE OF ALBION. TIME ESTIMATED FROM OTHER
            REPORTS.

0752 PM     TSTM WND DMG     3 W MARSHALLTOWN AIRPOR 42.11N 92.97W
07/22/2013                   MARSHALL           IA   TRAINED SPOTTER

            MANY TWELVE INCH IN DIAMETER TREE LIMBS DOWNED.

0800 PM     TSTM WND GST     NEVADA                  42.02N 93.45W
07/22/2013  E60.00 MPH       STORY              IA   AMATEUR RADIO

            REPORT FROM NWSCHAT

0803 PM     TSTM WND GST     3 ENE AMES              42.04N 93.57W
07/22/2013  M61.00 MPH       STORY              IA   MESONET

0803 PM     HAIL             3 E BOONE               42.05N 93.82W
07/22/2013  E0.88 INCH       BOONE              IA   TRAINED SPOTTER

0804 PM     HAIL             8 NNE BOONE AIRPORT     42.17N 93.80W
07/22/2013  E1.00 INCH       BOONE              IA   TRAINED SPOTTER

            DIME TO QUARTER HAIL

0810 PM     HAIL             BOONE                   42.05N 93.88W
07/22/2013  E1.75 INCH       BOONE              IA   LAW ENFORCEMENT

            MOSTLY NICKEL SIZE HAIL WITH A FEW STONES TO THE SIZE OF
            GOLF BALLS.

0815 PM     HAIL             BOONE                   42.05N 93.88W
07/22/2013  E2.00 INCH       BOONE              IA   AMATEUR RADIO

0819 PM     TSTM WND DMG     2 E BOONE AIRPORT       42.05N 93.81W
07/22/2013                   BOONE              IA   TRAINED SPOTTER

            ROOF BLOWN IN ON FARM EXPO BUILDING AND POWER POLES
            SNAPPED AT THE BASE.

0820 PM     HAIL             2 ESE BOONE AIRPORT     42.03N 93.82W
07/22/2013  E1.50 INCH       BOONE              IA   PUBLIC

            PUBLIC ESTIMATES HALF DOLLAR TO PING PONG BALL SIZED
            HAIL.

0821 PM     TSTM WND DMG     2 W AMES                42.03N 93.67W
07/22/2013                   STORY              IA   TRAINED SPOTTER

            12 INCH TREE DOWN ON A CAR

0827 PM     HAIL             6 SE OGDEN              41.98N 93.96W
07/22/2013  E1.00 INCH       BOONE              IA   PUBLIC

            PUBLIC REPORTS UP TO QUARTER SIZED HAIL FALLING.

0830 PM     HAIL             BAGLEY                  41.85N 94.43W
07/22/2013  E1.00 INCH       GUTHRIE            IA   EMERGENCY MNGR

            WINDS ESTIMATED AT 40 TO 50 MPH.

0830 PM     HAIL             4 E BERKLEY             41.94N 94.03W
07/22/2013  E1.75 INCH       BOONE              IA   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL AND 40 MPH WINDS

0837 PM     HAIL             5 SSW AMES              41.95N 93.66W
07/22/2013  E1.00 INCH       STORY              IA   AMATEUR RADIO

            HAIL PENNY TO QUARTER SIZE. WINDS ESTIMATED AT 40 TO 60
            MPH.

0838 PM     TSTM WND GST     WOODWARD                41.86N 93.92W
07/22/2013  E65.00 MPH       DALLAS             IA   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES WIND GUSTS OF 65 MPH.

0843 PM     HAIL             PERRY                   41.84N 94.10W
07/22/2013  E0.88 INCH       DALLAS             IA   EMERGENCY MNGR

0845 PM     HAIL             2 W MADRID              41.88N 93.86W
07/22/2013  E1.00 INCH       BOONE              IA   LAW ENFORCEMENT

0850 PM     HAIL             4 SW HUXLEY             41.85N 93.66W
07/22/2013  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL AND WIND GUSTS
            ESTIMATED AT 70 MPH WITH EXTENSIVE CROP DAMAGE...CORN
            STALKS BENT FLAT TO THE GROUND.

0904 PM     HAIL             S GUTHRIE CENTER        41.68N 94.50W
07/22/2013  E1.00 INCH       GUTHRIE            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL FALLING NOW.

0918 PM     HAIL             5 E NEWTON              41.70N 92.94W
07/22/2013  E0.88 INCH       JASPER             IA   TRAINED SPOTTER

0930 PM     TSTM WND GST     3 SW CLIVE              41.58N 93.80W
07/22/2013  E60.00 MPH       DALLAS             IA   TRAINED SPOTTER

            PEA SIZE HAIL TOO. REPORT VIA NWSCHAT.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:24 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Marshall, Story and 1 more66 min
Jul 22, 8:06 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Marshall, Story54 min
Jul 22, 8:27 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie, Polk48 min
Jul 22, 9:06 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Jasper, Madison, Polk and 1 more54 min
Jul 22, 9:07 PM CDTWind AdvisoryDMXAudubon, Boone, Dallas, Greene, Grundy, Guthrie and 9 more98 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.